Hyperparathyroid Forum
By logging-in to this Forum, you are agreeing to the Hyperparathyroid Forum Terms and conditions of Use http://hyperparathyroid.forumotion.co.uk/f5-hyperparathyroid-forum-terms-and-conditions-of-use

Taking diuretics again and cramping like crazy!!

View previous topic View next topic Go down

Taking diuretics again and cramping like crazy!!

Post by Little Audrey on Thu Jun 26, 2014 7:20 pm

I had to start using diuretics again, because over the past month and a half, my feet, ankles, and legs have decided to swell like water balloons! I have had this problem on and off for over 33 years, after I had that terrible allergic reaction to some wood stain I was using. I had taken diuretics before parathyroid surgery, but had to stop when I was trying to get diagnosed with HPT and learned that Lasix raises PTH, and HCTZ raises calcium. I had to stop taking them so we could determine if I actually had a parathyroid problem. My feet, ankles, and legs had been doing very well for about a year or so with no water at all, but about a month and a half ago, they blew up and just won't let up! They are so ugly, I've been wearing long pants all through this hot weather. Not much fun. I tried taking a HCTZ capsule several weeks ago, but my feet and legs cramped something awful all night long, so I stopped. I decided to just deal with the darned water. I really wasn't looking forward to attending this big upcoming family reunion in long pants, with the high temp being 88 degrees and lots of humidity to accompany that! So I tried to take another HCTZ capsule 2 nights ago. I didn't cramp at all that night. I was so excited! The scale did drop a pound overnight, and I know it was water because lately I couldn't lose weight otherwise if my life depended on it! Last night I took another capsule. My feet and legs were not happy overnight, cramping like nuts! I lost 3 pounds overnight last night. Clearly, I have a lot of water to get rid of. My feet look human again today!! Yippee!!! But I'm not sure if I want to continue taking this. I will probably try again tonight and see what happens. Or maybe I should skip a night and take it tomorrow night, so I can take 1 before meeting up with my entire family. Not sure yet. Why can't anything just be simple?

I might add also that over the years, it seemed like every time we increased my thyroid medication, the water greatly diminished in my feet and legs, but when I tried raising it again a few weeks ago, my eyeballs started aching, which is what has happened in the past when we tried to raise it. I panicked and cut back again. Not sure if more thyroid medication would help with the water this time or not. Again, why can't anything just be simple?!

Audrey

Little Audrey

Posts : 1131
Join date : 2014-03-30
Age : 64

View user profile

Back to top Go down

Re: Taking diuretics again and cramping like crazy!!

Post by Tigerlily on Thu Jun 26, 2014 7:47 pm

Oh, Dr Aud - so sorry you are having to go through this stuff.
Yes, maybe alternate nights might be a good idea just for the upcoming celebration to make you feel a bit better?
But maybe then afterwards you need to contact your favourite medic to see what's going on?

Hope it eases off for you soon.

Love from Tigerlily - Cats help - so here are some for you:   cat  I love you  cat

Tigerlily

Posts : 1232
Join date : 2014-04-04
Age : 65
Location : Sudbury, Suffolk

View user profile

Back to top Go down

Re: Taking diuretics again and cramping like crazy!!

Post by Kathi209 on Thu Jun 26, 2014 8:34 pm

Hi Audrey

Sorry you are going through this, maybe the meds are making you dehydrated  and causing cramps. Tigerlily maybe on to something about taking it every other day and drink plenty of water. Enjoy the celebration sounds like fun. Give yourself a break enlist in some help with it.

Take care Kathi  I will give you some cats cat  cat  cat  cat

Kathi209

Posts : 329
Join date : 2014-03-31

View user profile

Back to top Go down

Re: Taking diuretics again and cramping like crazy!!

Post by Little Audrey on Thu Jun 26, 2014 8:44 pm

Thanks ladies. I appreciate the replies.

I do drink a lot of water, Kathi. I have a huge 32-oz cup that I fill at least 2 times a day; sometimes 3 or more. I think the cramping has a lot to do with all of the muscle problems I am still dealing with. there is something very wrong with my muscles, tendons, and nerves.

Thanks for all of the cats too! Can never have too many cats!!   Well, after what I went through when I had 6 of the little buggers, I'm thinking maybe you can. Cyber cats are different though.  Smile 

Audrey

Little Audrey

Posts : 1131
Join date : 2014-03-30
Age : 64

View user profile

Back to top Go down

Re: Taking diuretics again and cramping like crazy!!

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum